MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
NV-2-8-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil failed to detach in the vessel.It is unknown if the devices were prepared per the ifu, if the physician attempted manual/instant detachment, what the patient's vessel characteristics were, or if the patient experienced any symptoms.
Event or Problem Description
Additional information received reported that there was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis.No damages or irregularities were found with the introducer sheath.Dried blood was found within the introducer sheath.The actuator interface was found to be securely attached to the coupler tube.There were no evidence of detachment attempts using an instant detacher at this location.The break indicator was found intact.There were no evidence of manual detachment attempts at this location.The concerto pusher was found kinked at ~10.3cm and found bent at ~8.0cm from the distal end.The implant coil was found still attached to the pusher, but damaged within the introducer sheath.Resistance was found when attempting to advance the coil out of introducer sheath and the coil was retracted out.The coin was found still within the lumen stop.The shield coil was found intact, and the implant coil was confirmed still attached.An in-house instant detacher was used to attempt to detach the returned concerto coil.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap.The implant coil was successfully detached on the first attempt without any difficulty.Based on the customer report and device analysis, the customer report of "non-detachment" was confirmed, as the concerto was returned with the implant coil still attached.However, the cause could not be determined, and the failure could not be replicated.There was no evidence of detachment attempts.The concerto was detached during analysis with no issues.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.The pusher and implant coil were found damaged, likely due to advancing against resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.